Alert archive / Illinois / Wind Chill Advisories in 2015

Wind Chill Advisory 1, NWS Lincoln, IL

January 4, 20157 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Jan 4, 2015, 3:14 AM CST for 7 counties in Illinois. It took effect at Jan 5, 2015, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2015, 3:14 AM CST (09:14 UTC)
In effect from
Jan 5, 2015, 12:00 AM CST
Expired
Jan 5, 2015, 12:00 PM CST
In force
12 hr
Issued by
NWS Lincoln, IL

Counties Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 74 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
424 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WWUS43 KILX 040914
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
314 AM CST SUN JAN 4 2015

...BITTERLY COLD AIR ARRIVING TONIGHT...

ILZ027>031-037-038-042130-
/O.NEW.KILX.WC.Y.0001.150105T0600Z-150105T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
314 AM CST SUN JAN 4 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
MONDAY. 

* WIND CHILL VALUES...FALLING TO AROUND 15 BELOW ZERO AFTER
  MIDNIGHT. THESE LOW WIND CHILLS WILL CONTINUE THROUGH MID
  MORNING ON MONDAY.

* IMPACTS...PEOPLE OUTSIDE FOR AN EXTENDED PERIOD OF TIME WILL BE
  SUSCEPTIBLE TO FROST BITE ON EXPOSED SKIN IN AROUND 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$
GEELHART
5 follow-up statements
922 
WWUS43 KILX 041746
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1146 AM CST SUN JAN 4 2015

...BITTERLY COLD AIR ARRIVING TONIGHT...

ILZ027>031-037-038-050200-
/O.CON.KILX.WC.Y.0001.150105T0600Z-150105T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
1146 AM CST SUN JAN 4 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY. 

* WIND CHILL VALUES...FALLING TO AROUND 15 BELOW ZERO AFTER 
  MIDNIGHT. THESE LOW WIND CHILLS WILL CONTINUE THROUGH MID 
  MORNING ON MONDAY. 

* IMPACTS...PEOPLE OUTSIDE FOR AN EXTENDED PERIOD OF TIME WILL 
  BE SUSCEPTIBLE TO FROST BITE ON EXPOSED SKIN IN AROUND 30 
  MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$


HJS
303 
WWUS43 KILX 050105
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
705 PM CST SUN JAN 4 2015

...BITTERLY COLD AIR ARRIVING TONIGHT...

ILZ027>031-037-038-050915-
/O.CON.KILX.WC.Y.0001.150105T0600Z-150105T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
705 PM CST SUN JAN 4 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY. 

* WIND CHILL VALUES...FALLING TO AROUND 15 BELOW ZERO AFTER 
  MIDNIGHT. THESE LOW WIND CHILLS WILL CONTINUE THROUGH MID 
  MORNING ON MONDAY. 

* IMPACTS...PEOPLE OUTSIDE FOR AN EXTENDED PERIOD OF TIME WILL 
  BE SUSCEPTIBLE TO FROST BITE ON EXPOSED SKIN IN AROUND 30 
  MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$


ONTON
619 
WWUS43 KILX 050209
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
809 PM CST SUN JAN 4 2015

...BITTERLY COLD AIR ARRIVING TONIGHT AND A FAST MOVING STORM
SYSTEM BRINGING SNOWFALL MONDAY NIGHT...

ILZ027>031-037-038-051015-
/O.NEW.KILX.WW.Y.0001.150106T0000Z-150106T1200Z/
/O.CON.KILX.WC.Y.0001.150105T0600Z-150105T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
809 PM CST SUN JAN 4 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM MONDAY
TO 6 AM CST TUESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO NOON CST MONDAY.

FOR THE WIND CHILL ADVISORY...

* WIND CHILL VALUES...FALLING TO AROUND 15 BELOW ZERO AFTER 
  MIDNIGHT. THESE LOW WIND CHILLS WILL CONTINUE THROUGH MID 
  MORNING ON MONDAY. 

* IMPACTS...PEOPLE OUTSIDE FOR AN EXTENDED PERIOD OF TIME WILL BE
  SUSCEPTIBLE TO FROST BITE ON EXPOSED SKIN IN AROUND 30 MINUTES.

FOR THE WINTER WEATHER ADVISORY...

* TIMING...SNOW WILL BEGIN MONDAY AFTERNOON AND END EARLY TUESDAY
  MORNING. THE HEAVIEST SNOWFALL IS LIKELY BEFORE MIDNIGHT MONDAY
  NIGHT.

* ACCUMULATIONS...3 TO 6 INCHES

* IMPACTS...SLICK AND SNOW COVERED ROADS AS WELL AS LIMITED
  VISIBILITIES. SOME BLOWING AND DRIFTING OF SNOW IS POSSIBLE AS
  WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

ILZ045-046-051015-
/O.NEW.KILX.WW.Y.0001.150106T0000Z-150106T1200Z/
CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE
809 PM CST SUN JAN 4 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM MONDAY
TO 6 AM CST TUESDAY.

* TIMING...SNOW WILL BEGIN EARLY IN THE EVENING MONDAY AND END
  EARLY TUESDAY MORNING. THE HEAVIEST SNOWFALL IS LIKELY LATE IN
  THE EVENING MONDAY.

* ACCUMULATIONS...3 TO 6 INCHES

* IMPACTS...SLICK AND SNOW COVERED ROADS AS WELL AS LIMITED
  VISIBILITIES. SOME BLOWING AND DRIFTING OF SNOW IS POSSIBLE AS
  WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

ONTON
110 
WWUS43 KILX 050917
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
317 AM CST MON JAN 5 2015

...BITTERLY COLD AIR TO BE FOLLOWED BY A FAST MOVING SNOWFALL AND
MORE BITTERLY COLD AIR...

ILZ036-041>044-053>057-051800-
/O.EXA.KILX.WW.Y.0001.150106T0000Z-150106T1200Z/
FULTON-MASON-LOGAN-DE WITT-PIATT-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-
INCLUDING THE CITIES OF...HAVANA...LINCOLN...DECATUR...
CHARLESTON...MATTOON
317 AM CST MON JAN 5 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM MONDAY TO
6 AM CST TUESDAY. 

* TIMING...SNOW IS EXPECTED TO MOVE INTO AREAS AROUND HAVANA
  TOWARD SUNSET...AND QUICKLY SPREAD EASTWARD TO DECATUR AND
  MATTOON. THE HEAVIEST SNOWFALL IS LIKELY BETWEEN 6 PM AND
  MIDNIGHT.

* ACCUMULATIONS...2 TO 4 INCHES OF SNOW ARE LIKELY TO ACCUMULATE
  BY LATE MONDAY NIGHT. THE HEAVIER TOTALS WILL BE CLOSER TO THE
  I-74 CORRIDOR.

* IMPACTS...ROADS WILL QUICKLY BECOME SNOW COVERED AND SLIPPERY
  THIS EVENING. VISIBILITY WILL BE BELOW A MILE AT TIMES IN THE
  HEAVIER SNOW BANDS. SOME DRIFTING OF SNOW IS POSSIBLE AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ILZ027>031-037-038-051800-
/O.CON.KILX.WC.Y.0001.000000T0000Z-150105T1800Z/
/O.CON.KILX.WW.Y.0001.150106T0000Z-150106T1200Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
317 AM CST MON JAN 5 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. A
WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST TUESDAY. 

FOR THE WIND CHILL ADVISORY...

* TIMING...THE LOWEST WIND CHILLS WILL OCCUR THROUGH 10 AM. 

* WIND CHILL VALUES...MOST AREAS WILL HAVE WIND CHILLS AROUND 15
  BELOW ZERO INTO LATE MORNING. 

* IMPACTS...PEOPLE OUTSIDE FOR AN EXTENDED PERIOD OF TIME WILL 
  BE SUSCEPTIBLE TO FROST BITE ON EXPOSED SKIN IN AROUND 30 
  MINUTES. 

FOR THE WINTER WEATHER ADVISORY...

* TIMING...SNOW WILL BEGIN MOVING INTO AREAS WEST OF THE ILLINOIS
  RIVER BY MID AFTERNOON...AND REMAIN STEADY THROUGH MIDNIGHT
  BEFORE DIMINISHING. THE HEAVIEST SNOWFALL WILL OCCUR DURING THE
  EVENING. 

* ACCUMULATIONS...3 TO 6 INCHES ARE LIKELY BEFORE THE SNOW
  DIMINISHES AFTER MIDNIGHT. THE HEAVIEST TOTALS ARE EXPECTED TO
  BE NORTH OF THE I-74 CORRIDOR. 

* IMPACTS...ROADS WILL QUICKLY BECOME SNOW COVERED AND SLIPPERY
  THIS EVENING. VISIBILITY WILL BE BELOW A MILE AT TIMES IN THE
  HEAVIER SNOW BANDS. SOME DRIFTING OF SNOW IS POSSIBLE AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

ILZ045-046-051800-
/O.CON.KILX.WW.Y.0001.150106T0000Z-150106T1200Z/
CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE
317 AM CST MON JAN 5 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST TUESDAY. 

* TIMING...SNOW WILL QUICKLY MOVE INTO THE AREA AFTER
  SUNSET...CONTINUING PAST MIDNIGHT BEFORE DIMINISHING. THE
  HEAVIEST SNOWFALL IS LIKELY BETWEEN 8 PM AND 2 AM. 

* ACCUMULATIONS...3 TO 6 INCHES ARE LIKELY TO ACCUMULATE BY THE
  TIME THE SNOW ENDS. THE HEAVIEST TOTALS ARE EXPECTED NORTH OF
  I-74. 

* IMPACTS...ROADS WILL QUICKLY BECOME SNOW COVERED AND SLIPPERY
  THIS EVENING. VISIBILITY WILL BE BELOW A MILE AT TIMES IN THE
  HEAVIER SNOW BANDS. SOME DRIFTING OF SNOW IS POSSIBLE AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
GEELHART
054 
WWUS43 KILX 051746
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1146 AM CST MON JAN 5 2015

...BITTERLY COLD AIR TO BE FOLLOWED BY A FAST MOVING SNOWFALL AND
MORE BITTERLY COLD AIR...

ILZ027>031-037-038-060200-
/O.EXP.KILX.WC.Y.0001.000000T0000Z-150105T1800Z/
/O.CON.KILX.WW.Y.0001.150106T0000Z-150106T1200Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
1146 AM CST MON JAN 5 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST TUESDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. A WINTER
WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST TUESDAY

FOR THE WINTER WEATHER ADVISORY...

* TIMING...SNOW WILL BEGIN MOVING INTO AREAS WEST OF THE 
  ILLINOIS RIVER BY MID AFTERNOON...AND REMAIN STEADY THROUGH 
  MIDNIGHT BEFORE DIMINISHING. THE HEAVIEST SNOWFALL WILL OCCUR 
  DURING THE EVENING.  

* ACCUMULATIONS...3 TO 6 INCHES ARE LIKELY BEFORE THE SNOW 
  DIMINISHES AFTER MIDNIGHT. THE HEAVIEST TOTALS ARE EXPECTED TO 
  BE NORTH OF THE I-74 CORRIDOR.  

* IMPACTS...ROADS WILL QUICKLY BECOME SNOW COVERED AND SLIPPERY
  THIS EVENING. VISIBILITY WILL BE BELOW A MILE AT TIMES IN THE
  HEAVIER SNOW BANDS. SOME DRIFTING OF SNOW IS POSSIBLE AS WELL.

 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.


&&

$$

ILZ036-041>046-053>057-060200-
/O.CON.KILX.WW.Y.0001.150106T0000Z-150106T1200Z/
FULTON-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-
MOULTRIE-DOUGLAS-COLES-EDGAR-
INCLUDING THE CITIES OF...HAVANA...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE...DECATUR...CHARLESTON...MATTOON
1146 AM CST MON JAN 5 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST TUESDAY. 

* TIMING...SNOW IS EXPECTED TO MOVE INTO AREAS AROUND HAVANA 
  TOWARD SUNSET...AND QUICKLY SPREAD EASTWARD TO DECATUR AND 
  MATTOON. THE HEAVIEST SNOWFALL IS LIKELY BETWEEN 6 PM AND 
  MIDNIGHT. 

* ACCUMULATIONS...2 TO 4 INCHES OF SNOW ARE LIKELY TO ACCUMULATE 
  BY LATE MONDAY NIGHT. THE HEAVIER TOTALS WILL BE CLOSER TO THE 
  I-74 CORRIDOR. 

* IMPACTS...ROADS WILL QUICKLY BECOME SNOW COVERED AND SLIPPERY 
  THIS EVENING. VISIBILITY WILL BE BELOW A MILE AT TIMES IN THE 
  HEAVIER SNOW BANDS. SOME DRIFTING OF SNOW IS POSSIBLE AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$


HJS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 3:06 AM CST, 8 minutes earlier.

Area forecast discussion, Jan 4, 3:06 AM CST, 8 minutes before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
306 AM CST Sun Jan 4 2015

.SHORT TERM...(Today)
ISSUED AT 305 AM CST SUN JAN 4 2015

Cold front is still moving through the CWA early this morning. As it
does, any mix of rain and snow ahead of the front will change to all
snow once the front passes. The heaviest snow is occurring well
northwest of the IL river and should remain north of most of the CWA
this morning. Accumulations of one half inch or less will be
possible this morning, mostly north of I-72, with the highest
amounts being north of I-74. Temperatures should fall during the day
as colder air advects into the area behind the cold front. Northwest
winds behind the front will also be gusty, with gusts to around
30mph. Skies will be cloudy during the morning, but then as the
500mb trough pushes through the area in the afternoon, clouds will
slide to the east. Skies should become partly to mostly sunny by the
late afternoon, with eastern IL improving later.

&&

.LONG TERM...(Tonight through Saturday)
ISSUED AT 305 AM CST SUN JAN 4 2015

Cold air will continue to plunge into the Midwest tonight and
Monday, with temperatures falling well below seasonal normals and
wind chills dropping well below zero throughout the forecast area by
Monday morning. Will be issuing a wind chill advisory for the
northern CWA, generally from Galesburg to Bloomington northward,
from midnight to noon Monday, where wind chills around -15F or so
are likely through mid morning.

Models differ on the track of the fast-moving surface low across the
Midwest which will should delineate where the southern edge of
significant precip lays out.  NAM from 00z keeps the low track near
I-80 suggesting heavier snow amounts should remain north of the
forecast area. The GFS at 00z however keeps a similar track across
the northern forecast area suggesting that the snow accumulation
gradient may be near I-74. Even the northern track NAM does show an
area of good isentropic lift (285K) over the northern third of the
forecast area with some negative EPV overlaying the lift at in the
700-600 mb layer. The models have also trended a bit faster, with
the GFS and ECMWF already bringing snow as far southeast as Peoria
by late Monday afternoon, and categorical PoP's will be used along
and north of I-74 Monday night. Have made some southward adjustments
with the PoP's overall in a nod to the GFS/ECMWF, with 30-40% PoP's
as far south as I-70. With cold temperatures in place in the
boundary layer snow-to-liquid ratios will likely by between 15-25:1
as suggested by BUFKIT soundings, so snowfall rates approaching an
inch an hour for several hours on Monday evening will be possible
near the QPF maximum. Any fluffy snow that does fall should blow
around significantly given the brisk 15-25 kt winds expected on the
back side of the system.

Intense high pressure area continues to be progged in the 1058 mb to
1060 mb range over the Dakotas and Nebraska on Wednesday. With 850
mb temperatures in the -24C range, the northern CWA will likely
struggle to reach zero on Wednesday. The coldest temperatures will
be Wednesday night, when double digits below zero are likely across
the north. Will eventually need to issue wind chill advisories and
warnings for Tuesday night through Thursday across most of the CWA,
but it is still a bit early to issue one.

Longer range pattern continues to keep a northwest flow over the
Great Lakes, but bottling up the core of the cold air to our north
late in the week. Timing of a shortwave on Saturday, in the area
between the phasing northern and southern branches of the jet
stream, is resulting in some model differences on snow potential on
Saturday. Have maintained the lower chances that were present west
of I-55 for now.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
ISSUED AT 1141 PM CST SAT JAN 3 2015

Predominantly LIFR ceilings across central IL, while fog and light
rain and drizzle produce visibilities mainly in IFR range. Rain
changing to snow will return as a cold front enter the area in the
next few hours, producing a decrease in visibilities. Boundary
layer remains saturated in model time height plots through mid-
morning, while another upper level disturbance moves through, so
little improvement in ceilings/vsbys should be expected until
afternoon. Drying and subsidence in northwest flow will begin to
bring improvements to MVFR category Sunday afternoon, along with
gusty northwest winds gusting 25 to 30 kts. After 00Z, drying
should produce a decrease in cloud cover ending MVFR ceilings,
while gustiness of winds should reduce, leaving a sustained 15 kt
W-NW wind.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY from Midnight tonight to Noon CST Monday FOR
ILZ027>031-037-038.

&&

SHORT TERM...Auten
LONG TERM...Barker/Geelhart
AVIATION...Onton
Hazardous weather outlook, Jan 3, 3:33 PM CST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
333 PM CST SAT JAN 3 2015

ILZ027>030-036-041200-
FULTON-KNOX-MARSHALL-PEORIA-STARK-
333 PM CST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

LIGHT RAIN AND DRIZZLE WILL CONTINUE ACROSS THE AREA THROUGH THIS
EVENING. LATER TONIGHT...SNOW WILL BEGIN TO SPREAD ACROSS THE
AREA. SNOW WILL BEGIN TO THE NW A COUPLE HOURS BEFORE
MIDNIGHT...WITH THE HEAVIEST SNOWFALL EXPECTED AFTER MIDNIGHT AND
BEFORE DAWN. SNOWFALL ACCUMULATIONS OF 1-2 INCHES WILL BE
POSSIBLE. UNTREATED ROADWAYS AND OVERPASSES COULD BE SLICK
TONIGHT...EVEN BEFORE THE SNOW STARTS AS COLD AIR FREEZES ANY
STANDING WATER ON THE ROADWAYS. USE CAUTION WHEN TRAVELING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY COLD TEMPERATURES ARE EXPECTED SUNDAY NIGHT THROUGH MONDAY
MORNING ACROSS THE AREA. COMBINED WITH THE WIND...WIND CHILLS OF
AROUND -15 ARE EXPECTED.

A CLIPPER SYSTEM WILL MOVE THROUGH THE NORTHERN HALF OF ILLINOIS
MONDAY NIGHT AND BRING 1-2 INCHES OF SNOWFALL TO AREAS ALONG AND
NORTH OF I-74.

ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD
TEMPERATURES TO EASTERN ILLINOIS FOR THE MIDDLE OF THE WEEK.
COMBINED WITH THE WIND...WIND CHILLS OF -20 TO -25 ARE EXPECTED
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ031-037-038-041200-
MCLEAN-TAZEWELL-WOODFORD-
333 PM CST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

DRIZZLE WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING.
PRECIPITATION WILL CHANGE TO SNOW FOR TONIGHT. SNOWFALL
ACCUMULATIONS OF AROUND AN INCH WILL BE POSSIBLE...WITH THE BEST
CHANCES FOR SNOWFALL AFTER MIDNIGHT AND BEFORE DAWN. UNTREATED
ROADWAYS AND OVERPASSES COULD BE SLICK TONIGHT...EVEN BEFORE THE
SNOW FALLS...AS COLD AIR MOVES IN AND FREEZES ANY STANDING WATER
ON THE ROADWAYS. USE CAUTION WHEN TRAVELING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY COLD TEMPERATURES ARE EXPECTED SUNDAY NIGHT THROUGH MONDAY
MORNING ACROSS THE AREA. COMBINED WITH THE WIND...WIND CHILLS OF
AROUND -15 ARE EXPECTED.

A CLIPPER SYSTEM WILL MOVE THROUGH THE NORTHERN HALF OF ILLINOIS
MONDAY NIGHT AND BRING 1-2 INCHES OF SNOWFALL TO AREAS ALONG AND
NORTH OF I-74.

ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD
TEMPERATURES TO EASTERN ILLINOIS FOR THE MIDDLE OF THE WEEK.
COMBINED WITH THE WIND...WIND CHILLS OF AROUND -20 ARE EXPECTED
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ040-041200-
SCHUYLER-
333 PM CST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

DRIZZLE WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING.
THE RAIN WILL CHANGE TO SNOW FOR TONIGHT. SNOWFALL ACCUMULATIONS
OF AROUND AN INCH WILL BE POSSIBLE. UNTREATED ROADWAYS AND
OVERPASSES COULD BE SLICK TONIGHT...SO USE CAUTION WHEN TRAVELING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD
TEMPERATURES TO EASTERN ILLINOIS FOR THE MIDDLE OF THE WEEK.
COMBINED WITH THE WIND...WIND CHILLS OF -15 TO -20 ARE EXPECTED
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ041>044-047>057-061-041200-
CASS-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-MASON-
MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-
333 PM CST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

RAIN WILL CONTINUE ACROSS CENTRAL ILLINOIS THROUGH THIS AFTERNOON.
THE RAIN WILL CHANGE TO LIGHT SNOW OR FLURRIES AFTER MIDNIGHT.
UNTREATED ROADWAYS AND OVERPASSES COULD BE SLICK LATE TONIGHT...SO
USE CAUTION WHEN TRAVELING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD
TEMPERATURES TO CENTRAL ILLINOIS FOR THE MIDDLE OF THE WEEK.
COMBINED WITH THE WIND...WIND CHILLS OF -15 TO -20 ARE EXPECTED
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ045-046-041200-
CHAMPAIGN-VERMILION-
333 PM CST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

RAIN WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING...BEFORE
CHANGING TO LIGHT SNOW OR FLURRIES LATE TONIGHT. MINOR SNOWFALL
ACCUMULATIONS ARE POSSIBLE. UNTREATED ROADWAYS AND OVERPASSES
COULD BE SLICK LATE TONIGHT...SO USE CAUTION WHEN TRAVELING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CLIPPER SYSTEM WILL MOVE THROUGH THE NORTHERN HALF OF ILLINOIS
MONDAY NIGHT AND BRING 1-2 INCHES OF SNOWFALL TO AREAS NORTH OF
I-74.

ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD
TEMPERATURES TO EASTERN ILLINOIS FOR THE MIDDLE OF THE WEEK.
COMBINED WITH THE WIND...WIND CHILLS OF -15 TO -20 ARE EXPECTED
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ062-063-066>068-071>073-041200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
333 PM CST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

RAIN WILL CONTINUE ACROSS SOUTHEAST ILLINOIS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD
TEMPERATURES TO SOUTHEAST ILLINOIS FOR THE MIDDLE OF THE WEEK.
COMBINED WITH THE WIND...WIND CHILLS OF AROUND -10 ARE EXPECTED
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

HJS

Nearby

Wind Chill Advisories in Illinois, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.